Advertisement

Optimal regularity estimates for general nonlinear parabolic equations

  • Sun-Sig Byun
  • Dian K. Palagachev
  • Pilsoo ShinEmail author
Article

Abstract

We develop a global Calderón–Zygmund theory for a quasilinear divergence form parabolic operator with discontinuous entries which exhibit nonlinearities both with respect to the weak solution u and its spatial gradient Du in a nonsmooth domain. The nonlinearity behaves as the parabolic p-Laplacian in Du,  its discontinuity with respect to the independent variables is measured in terms of small-BMO, while only Hölder continuity is required with respect to u and the underlying domain is assumed to be \(\delta \)-Reifenberg flat. We introduce and employ essentially a new concept of the intrinsic parabolic maximal function in order to overcome the main difficulties stemming from both the parabolic scaling deficiency and the nonlinearity of u-variable of such a very general parabolic operator, obtaining optimal \(L^q\)-estimates for the spatial gradient under a minimal geometric condition on the domain.

Mathematics Subject Classification

Primary: 35K59 35B65 Secondary: 35R05 42B37 

Notes

Acknowledgements

S.-S. Byun was supported by NRF-2017R1A2B003877. D.K. Palagachev is member of the Gruppo Nazionale per l’Analisi Matematica, la Probabilità e le loro Applicazioni (GNAMPA) of the Istituto Nazionale di Alta Matematica (INdAM). P. Shin was supported by NRF-2015R1A4A1041675.

References

  1. 1.
    Acerbi, E., Mingione, G.: Gradient estimates for a class of parabolic systems. Duke Math. J. 136(2), 285–320 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Bögelein, V., Duzaar, F., Mingione, G.: The regularity of general parabolic systems with degenerate diffusion. Mem. Am. Math. Soc. 221(1041), vi+143 (2013)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Bögelein, V., Parviainen, M.: Self-improving property of nonlinear higher order parabolic systems near the boundary. NoDEA Nonlinear Differ. Equ. Appl. 17(1), 21–54 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bögelein, V., Scheven, C.: Higher integrability in parabolic obstacle problems. Forum Math. 24(5), 931–972 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Byun, S.-S., Ok, J., Ryu, S.: Global gradient estimates for general nonlinear parabolic equations in nonsmooth domains. J. Differ. Equ. 254(11), 4290–4326 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Byun, S.-S., Ok, J., Palagachev, D.K., Softova, L.G.: Parabolic systems with measurable coefficients in weighted Orlicz spaces. Commun. Contemp. Math. 18(2), 1550018 (2016). 19 ppMathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Byun, S.-S., Palagachev, D.K., Softova, L.G.: Global gradient estimates in weighted Lebesgue spaces for parabolic operators. Ann. Acad. Sci. Fenn. Math. 41(1), 67–83 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Byun, S.-S., Palagachev, D.K., Shin, P.: Boundedness of solutions to quasilinear parabolic equations. J. Differ. Equ. 261(12), 6790–6805 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Byun, S.-S., Palagachev, D.K., Shin, P.: Global Sobolev regularity for general elliptic equations of \(p\)-Laplacian type. Calc. Var. Partial Differ. Equ. 57(5), 19 (2018). Art. 135MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Byun, S.-S., Ryu, S.: Global weighted estimates for the gradient of solutions to nonlinear elliptic equations. Ann. Inst. H. Poincaré Anal. Non Linéaire 30(2), 291–313 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Byun, S.-S., Wang, L.: \(L^p\) estimates for parabolic equations in Reifenberg domains. J. Funct. Anal. 223(1), 44–85 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Caffarelli, L.A., Peral, I.: On \(W^{1, p}\) estimates for elliptic equations in divergence form. Comm. Pure Appl. Math. 51(1), 1–21 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    David, G., Toro, T.: Reifenberg parameterizations for sets with holes. Mem. Am. Math. Soc. 215(1012), vi+102 (2012)MathSciNetzbMATHGoogle Scholar
  14. 14.
    DiBenedetto, E.: Degenerate Parabolic Equations. Universitext, Springer, New York (1993)CrossRefzbMATHGoogle Scholar
  15. 15.
    Diening, L., Schwarzacher, S.: Global gradient estimates for the \(p(\cdot )\)-Laplacian. Nonlinear Anal. 106, 70–85 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Duzaar, F., Mingione, G., Steffen, K.: Parabolic systems with polynomial growth and regularity. Mem. Am. Math. Soc. 214(1005), x+118 (2011)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Guliyev, V., Softova, L.G.: Generalized Morrey estimates for the gradient of divergence form parabolic operators with discontinuous coefficients. J. Differ. Equ. 259(6), 2368–2387 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Kinnunen, J., Lewis, J.L.: Higher integrability for parabolic systems of \(p\)-Laplacian type. Duke Math. J. 102(2), 253–271 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Milakis, E., Toro, T.: Divergence form operators in Reifenberg flat domains. Math. Z. 264(1), 15–41 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Nguyen, T.: Interior Calderón–Zygmund estimates for solutions to general parabolic equations of p-Laplacian type. Calc. Var. Partial Differ. Equ. 56, 42 (2017). Art. 173CrossRefzbMATHGoogle Scholar
  21. 21.
    Nguyen, T., Phan, T.: Interior gradient estimates for quasilinear elliptic equations. Calc. Var. Partial Differ. Equ. 55(3), 33 (2016). Art. 59MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Parviainen, M.: Global gradient estimates for degenerate parabolic equations in nonsmooth domains. Ann. Mat. Pura Appl. 188(2), 333–358 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Parviainen, M.: Reverse Hölder inequalities for singular parabolic equations near the boundary. J. Differ. Equ. 246(2), 512–540 (2009)CrossRefzbMATHGoogle Scholar
  24. 24.
    Scheven, C.: Existence of localizable solutions to nonlinear parabolic problems with irregular obstacles. Manuscripta Math. 146(1–2), 7–63 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Schwarzacher, S.: Hölder-Zygmund estimates for degenerate parabolic systems. J. Differ. Equ. 256(7), 2423–2448 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Toro, T.: Doubling and flatness: geometry of measures. Notices Amer. Math. Soc. 44(9), 1087–1094 (1997)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of Mathematical Sciences and Research Institute of MathematicsSeoul National UniversitySeoulKorea
  2. 2.Dipartimento di Meccanica, Matematica e ManagementPolitecnico di BariBariItaly

Personalised recommendations